I have conversion disorder going on 4 yrs among with bipolar, anxiety, panic attacks. I was on a hole lot of meds for those things but stop taking them since i was unable to have sex. So the only meds i take now are my xanax but those really don't work anymore since i have been on them so long..My stress and anxiety manifests into server physical pain and at times my left side of my hole body goes numb and the only med that as worked for the pain are my xanax but not much anymore so i'm looking for another med that will help with my attacks as well with the pain..Some have told me to try ativan..so how much would i have to take to match my xanax dose or what other drug might help!! Really needing something these disorders are running my life since i'm already on disability i can't really have a normal life!! PLEASE HELP!!
I also take xanax and have been on it for 8 years. Currently 1mg 3 times a day. When I first started on it back in 2004, I was taking .25 mg 3 times a day. After a few months it stopped working. My doc switched me to 1mg Ativan and for ME it did nothing for my panic attacks... I now take the Xanax as needed with Buspar 15mg 3 times a day. Another med that has worked for me in the past for panic attacks was Klonopin, but it made me too tired whereas the Xanax does not.
I would recommend talking with your doctor about your concerns. As long as you have been on xanax, I can tell you withdrawal is a * I T C H! and quitting without tapering is extremely dangerous. Your mention of left side numbness concerns me as it could be indicative a TIA. Stopping xanax suddenly, can cause seizure and strokes. Please talk with your doctor. I didn't think my xanax was working either, as I still have panic attacks, but without it, it's just dangerous, for ME. Please, discuss concerns with your Dr.
I personally think you are going to have to make a decision what is more important to you. If you are bipolar you need to be on your meds. My hubby is bipolar & went undiagnosed for years & years. During those years he tried to commit suicide several times. Now he is on Zoloft & wellbutrin & is a changed person. He no longer has those horrible feelings. Yes they have affected his sex life along with all his other meds for HBP, & heart disease, but at least he is alive & well mentally. Xanax alone is not going to control your bipolar symtoms. I will try to get a friend who is an expert on these meds to answer your question better. I wish you the best... Mary
It would take 2 mg tablets to take care of your problem every 4-6 hours but the bad thing about Ativan is that it will cause behavior problems like you getting mad over a simple thing or you be mad for no apparent reason. But don't get me wrong the benefits greatly out weigh the side effects in some people. But that would be the only drawback of the behavior side effect in 96% of patients! You can try it and see how you feel! I wish you the best and feel free to ask me any or more questions if you have any more! Take care!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Apr 2010 • 1 answer
Posted 18 Oct 2010 • 8 answers
Posted 10 Jun 2012 • 5 answers
Is 1mg Xanax 3x day a high dose. Was taking 1mg ativan 3x day but seemed to lose effect after 5 yrs?
Posted 17 May 2013 • 1 answer
Posted 21 Mar 2014 • 3 answers